BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Model Number |
M00584040 |
| Medical Device Problem Codes |
Break (1069); Use of Device Problem (1670); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of cutting wire break.
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 was attempted to be used in the ampulla and duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the physician was doing a sphincterotomy with cautery and the cutting wire broke off.A photo of the device inside the pouch was provided by the complainant where it can be seen that the cutting wire was broken and kinked.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another dreamtome rx 44.There were no patient complications reported as a result of this event.Note: the complainant reported that there might have been a brief moment when the cutting wire was not in contact with the tissue while energized or using cautery; however, per the instructions for use (ifu), precaution: it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results.The returned dreamtome rx 44 was analyzed, and a visual and microscopic inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Also, the proximal section of the guidewire was kinked.Media analysis was performed on the photo provided by the complainant, where was possible to observe the device with the cutting wire kinked and broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was broken from the proximal pierce hole.Also, the instructions for use of the device were not followed since it was reported that there might have been a brief moment when the cutting wire was not in contact with the tissue while energized or using cautery.However, per the instructions for use (ifu), precaution: it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury.Also, it was found that the cutting wire was kinked, once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.Additionally, the proximal section of the guidewire was kinked, this problem could be caused by operational factors, such as manipulating the device through difficult anatomy, the technique used for device manipulation or by the interaction between the device and the scope (hitting against a hard surface).The investigation findings and all information available concludes the most probable root cause is failure to follow instructions.
Event or Problem Description